There isn’t a pain, mental, emotional, or any other illness that isn’t prescribed a medication to help “fix” it. Medications are given with a set of directions from the doctor for how much and how long to take them. After the prescribed dosage is up, the user should stop taking the drug for that initial incident. Unfortunately, some patients get dependent on the drug whether they had more refills than necessary or took more than the recommended dosage.
One of the most prescribed drugs on the market is Benzodiazepines. Benzodiazepines, or “benzos,” are a class of pharmaceutical drugs prescribed for many mental disorders and illnesses. They are used to treat moderate to severe anxiety, panic attacks, epileptic seizures, and even withdrawal symptoms from other central nervous system drug depressants like alcohol. Because this drug can be highly addictive, benzodiazepines are generally prescribed for short-term use.
According to the National Health Statistics Reports:
“DURING 2014–2016, BENZODIAZEPINES WERE PRESCRIBED AT APPROXIMATELY 65.9 MILLION OFFICE-BASED PHYSICIAN VISITS. THE RATES FOR WOMEN PRESCRIBED THE DRUG WERE ALSO HIGHER THAN THE MEN (AT 34 VISITS PER 100 WOMEN).”
Risk Of Overdosing On Benzos
Benzodiazepines should be taken only as prescribed by your doctor. When a person starts to build up a tolerance and then takes more than prescribed, they could become addicted and start abusing the drug. Because a doctor prescribes benzodiazepines, many people might not think they pose a danger or know the association with these drugs. Yet, benzodiazepine abuse can lead to addiction, physical dependence, tolerance, and risk of overdose.
Death is uncommon. Overdose can be intentional in suicidal patients; accidental in combination with other central nervous system depressants, such as alcohol and opioids, and older people; and occasionally medication errors. Older people, who commonly have diminished memory on which medications they took or didn’t take and are prescribed multiple medications, are at especially high risk of overdose.
Signs And Symptoms Of A Benzo Overdose
A benzodiazepine overdose can occur when a person takes more than the recommended dose or combines the sedative with another substance, such as alcohol. The signs and symptoms of a benzodiazepine overdose may differ from person to person and depend on various factors. Some of the signs of an overdose include 5:
- Trouble breathing or inability to breathe
- Bluish fingernails and lips
- Confusion and disorientation
- Extreme dizziness
- Blurred vision or double vision
- Uncoordinated muscle movements
- Profoundly altered mental status
A person may have serious complications following a benzodiazepine overdose in rare cases. These may be a result of the associated respiratory distress, lack of oxygenated blood or physical trauma caused from loss of consciousness and period of extended immobility on a hard surface and can include:
- Muscle damage
- Brain damage
Benzo Addiction Treatment Program At Aria Fl
If you are looking for a benzo addiction treatment program, contact the Addiction Recovery Institute of America to speak with a representative about Klonipin, Ativan, Valium, or Xanax addiction treatment and the best ways to treat anxiety disorders without benzodiazepines. Call Today!